MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401451
Medical Device Problem Codes Deflation Problem (1149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Fever (1858); Unspecified Infection (1930); Pain (1994); Chills (2191); Hematuria (2558)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with an infected ambicor penile prosthesis (app), testicular pain, and left suprapubic pain.The patient was unable to provide a detailed history and reported falling into a chair and landing on his scrotum.He also reported that in (b)(6) 2024, he had a severe motor vehicle collision, resulting in a traumatic brain injury, broken ribs, a broken back, a broken neck, and a medically induced coma with catheter placement.The patient has not used his app for a while because he has difficulty deflating the pump.The patient also reported fevers, chills, and intermittent hematuria twice a week.A surgical procedure was performed to remove the infected app, during which a significant purulence was noted upon entering the scrotum.An urethroplasty was performed to repair the urethra.Two weeks of antibiotics and foley catheters were required.No additional patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ambicor penile prosthesis (app) underwent a thorough analysis.The cylinders were microscopically inspected.Microscope examination revealed that the first cylinder had a hole in the proximal end of the cylinder from sharp instrument.The first cylinder had wear at fold in the proximal end and distal end of the cylinder.The second cylinder had wear at fold in the proximal end and distal end of the cylinder.The pump was microscopically inspected.Microscope examination revealed that the pump kink resistant tubing (krt) had wear.Based on the information available and analysis results, a conclusion code of known inherent risk of device was assigned to this investigation, as the allegations relate to chills, fever, hematuria, infection, pain, purulent discharge which are addressed in our labeling and risk documentation.

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21477899
Report Number2124215-2025-12035
Device Sequence Number3491993
Product Code FHW
UDI-Device Identifier00878953000954
UDI-Public00878953000954
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/18/2022
Device Model Number72401451
Device Catalogue Number72401451
Device Lot Number0174059005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale